Alert archive / Kansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 42, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2024, 2:22 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2024, 2:22 PM CDT (19:22 UTC)
- Expired
- May 6, 2024, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Edwards County, KS, Ford County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:29 PM CDT | HAIL 1.5 | 1 Ese Offerle, KS | social media photo of hail. |
| May 6, 2:46 PM CDT | HAIL 1.75 | 4 Ese Offerle, KS | Report received from social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:05 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
803
WUUS53 KDDC 061922
SVRDDC
KSC047-057-097-062000-
/O.NEW.KDDC.SV.W.0042.240506T1922Z-240506T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
222 PM CDT Mon May 6 2024
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
East central Ford County in southwestern Kansas...
Northwestern Kiowa County in south central Kansas...
Edwards County in south central Kansas...
* Until 300 PM CDT.
* At 222 PM CDT, a severe thunderstorm was located near Windhorst,
moving northeast at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Kinsley around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.
&&
LAT...LON 3770 9966 3808 9945 3803 9935 3800 9935
3800 9928 3793 9913 3763 9954
TIME...MOT...LOC 1922Z 207DEG 38KT 3774 9955
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER5 follow-up statements
270
WWUS53 KDDC 061926
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
226 PM CDT Mon May 6 2024
KSC047-057-097-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Ford KS-Kiowa KS-Edwards KS-
226 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL FORD...NORTHWESTERN KIOWA AND EDWARDS COUNTIES...
At 226 PM CDT, a severe thunderstorm was located near Windhorst,
moving northeast at 45 mph.
HAZARD...Tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Kinsley around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
and southwestern Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9964 3808 9945 3803 9935 3800 9935
3800 9928 3793 9913 3765 9951
TIME...MOT...LOC 1926Z 207DEG 38KT 3778 9952
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER472
WWUS53 KDDC 061936
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
236 PM CDT Mon May 6 2024
KSC057-097-061946-
/O.CAN.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Ford KS-Kiowa KS-
236 PM CDT Mon May 6 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORD AND
NORTHWESTERN KIOWA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
&&
LAT...LON 3784 9956 3808 9945 3803 9935 3800 9935
3800 9928 3793 9913 3777 9943
TIME...MOT...LOC 1936Z 207DEG 38KT 3788 9946
$$
KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
236 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN EDWARDS COUNTY...
At 236 PM CDT, a severe thunderstorm was located near Kinsley, moving
northeast at 45 mph.
HAZARD...Tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Kinsley around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3784 9956 3808 9945 3803 9935 3800 9935
3800 9928 3793 9913 3777 9943
TIME...MOT...LOC 1936Z 207DEG 38KT 3788 9946
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER173
WWUS53 KDDC 061943
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
243 PM CDT Mon May 6 2024
KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
243 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EDWARDS COUNTY...
At 242 PM CDT, a severe thunderstorm was located very near Kinsley,
moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
central Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3788 9949 3803 9935 3800 9935 3800 9928
3795 9917 3783 9942
TIME...MOT...LOC 1942Z 207DEG 38KT 3795 9942
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER414
WWUS53 KDDC 061949
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
249 PM CDT Mon May 6 2024
KSC047-062000-
/O.CON.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
249 PM CDT Mon May 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL EDWARDS COUNTY...
At 249 PM CDT, a severe thunderstorm was located near Kinsley, moving
northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Kinsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3793 9944 3803 9935 3800 9935 3800 9928
3797 9921 3790 9938
TIME...MOT...LOC 1949Z 207DEG 38KT 3802 9938
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
SPRINGER515
WWUS53 KDDC 061950
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
250 PM CDT Mon May 6 2024
KSC047-062000-
/O.EXP.KDDC.SV.W.0042.000000T0000Z-240506T2000Z/
Edwards KS-
250 PM CDT Mon May 6 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDWARDS COUNTY WILL
EXPIRE AT 300 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for south central
Kansas.
&&
LAT...LON 3793 9944 3803 9935 3800 9935 3800 9928
3797 9921 3790 9938
TIME...MOT...LOC 1950Z 207DEG 38KT 3801 9939
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:11 PM CDT, 11 minutes earlier. Its key messages:
- Strong to severe storms expected east of Highway 283 this afternoon into the evening hours.
- Hail around 2 inches and winds over 70 mph will be the main concern with the highest tornado threat across south central Kansas
- Critical Fire weather conditions are expected west of highway 283 this afternoon and again tomorrow afternoon
- A mainly dry weather pattern will develop Monday evening and persist for several days.
Area forecast discussion, May 6, 2:11 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 211 PM CDT Mon May 6 2024 .KEY MESSAGES... - Strong to severe storms expected east of Highway 283 this afternoon into the evening hours. - Hail around 2 inches and winds over 70 mph will be the main concern with the highest tornado threat across south central Kansas - Critical Fire weather conditions are expected west of highway 283 this afternoon and again tomorrow afternoon - A mainly dry weather pattern will develop Monday evening and persist for several days. && .UPDATE... Issued at 1024 AM CDT Mon May 6 2024 Mesoscale Update... Weak thunderstorms developed this morning along a dry cold front in northwest Kansas. Thus far, initiation has not occurred along or ahead of the true dry line. As a strong upper level system lifts northeastward in negative tilt fashion by mid-day and into early afternoon, mid level cooling from 700-500mb will spread eastward across the front/dryline and help remove a weak capping inversion overlying the low level moisture. Thus, daytime heating at low levels along with the mid level cooling will lead to steepening of low to mid level lapse rates. Initial storm development will be along the dry cold front from WaKeeney southward to west of Dodge City. These could contain damaging winds and large hail; but if these storms are more linear in nature, then damaging wind would be the main concern. By early afternoon, the dry front will intersect the dry line southeast of Dodge City, with the dry front extending northward from a weak surface low into northern Kansas. A tropical warm front will also be situated across south central Kansas and will intersect the dry line. Hodographs are more favorable for tornadoes along and south and east of a line from Larned to Greensburg to Coldwater between 3 pm and 6 pm given that mid level cold advection with mid level backing of the winds are more subtle than farther north, but still enough to result in sufficient weakening of the capping inversion. That said, the various models also indicate some mid level backing across south central Kansas as far south as Pratt and Greensburg, which would result in shorter lived tornadoes instead of long tracked ones. The most favored area for long tracked tornadoes is along the Oklahoma state line in Barber and Comanche counties. As long as storms remain discrete along the southern tier, very large hail to baseball size and larger are possible, especially closer to the Oklahoma state line given CAPE values in the 2000-3000 j/kg range and favorable shear profile (less mid level backing). Significant tornadoes are forecast given 0-1 km SRH values in the 150 to 200 m2/s2 range. Farther north, stronger mid level backing of the wind in response to stronger mid level cold advection may result in more of a linear storm configuration with damaging winds and marginally severe hail, although brief and significant tornadoes could still occur with any cells that remain discrete. && .SHORT TERM /THROUGH TUESDAY/... Issued at 208 PM CDT Mon May 6 2024 Strong to severe storms are expected late this afternoon into this evening as a strong storm system moves through the area. A dryline has set up across western Kansas with a cold front overtaking this feature this afternoon. Dewpoints ahead of these features will be above 60F with south southeast winds funneling in increased moisture. Cape values above 2000 J/kg and 0-6 km shear above 30 knots will support any storm that forms to quickly become severe. Hail around 2 inches and winds over 70 mph will be the main concern. A line of storms have already developed across our northern zones and should make it out of the area within the next few hours. Storms farther south will develop by 21Z generally east of Highway 283. Low level Helicity will be the highest across south central Kansas late this afternoon into this evening. This is where the highest chance of a tornado to form. Storms will then trek northeast and into central Kansas by early this evening and move out of the DDC. In addition to the storms, low RH and strong westerly winds will be felt behind the dryline. A Red Flag is in effect to account of this increase in fire danger. Skies become mostly clear as the storms move out of the area and continue into tomorrow. A few mid level clouds are expected tomorrow afternoon into the first part of tomorrow night before becoming mostly clear by sunrise Wednesday. Breezy westerly winds are expected through tomorrow, shifting to more of a northerly direction tomorrow night. Low RHs are also expected tomorrow afternoon west of Highway 283. Currently a Fire Weather Watch is issued west of this area and will probably be upgraded to a Red Flag Warning after this initial warning is expired. As for temperatures, lows tonight will dip into the mid 40s. Above normal temperatures are expected tomorrow due to the downslope winds with highs ranging from the mid 70s across our northern zones with around 80 to low 80s elsewhere. Lows tomorrow night look to range from around 40 degrees across far western Kansas to low 50s across south central Kansas. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 208 PM CDT Mon May 6 2024 A quiet pattern emerges in the long term forecast. Mostly clear skies and dry conditions are expected through the work week with light northerly winds. There may be a weak disturbance that moves through the area this weekend. But as of now, no precipitation is depicted by the NBM. Highs throughout the long term will generally be in the upper 60s to mid 70s through Friday then upper 70s to low 80s this weekend. Lows will generally be in the 40s with a few low 50s possible across south central Kansas by this weekend. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 450 AM CDT Mon May 6 2024 Southeasterly moist upslope surface winds This Morning will maintain a stratus deck firmly in the IFR category as far east as Garden City, and perhaps Liberal. Most guidance does indicate visibility is leaning to remain above the LIFR category, but if visibility were to drop to one half mile or less – still the favored area would be the DDC terminal between 10 and 13z, as the NBM forecasts mean visibility less than one half mile over south central Kansas. The ceilings will give way to a dryline in the mid morning hours, which could become the focus for numerous severe thunderstorms as early as the 15 and 18z timeframe anywhere form GCK to HYS, and spreading east in a broken line through mid afternoon. && .FIRE WEATHER... Issued at 334 AM CDT Mon May 6 2024 Widespread red flag meteorological conditions are expected each of the next 2 days across the western half of the area. The area hasn’t been cleared of dry fuels for the season, however there may be some variability in the greenness withing the highlighted region. The red flag warning was expanded for all areas along the highway 23 corridor This Afternoon, with a areal matching Fire Weather Watch for Tuesday. Areas along the highway 283 corridor and eastward are considered too green to continue warnings for the time being. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for KSZ043-044-061>063-074>077-084>087. Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ043-044-061>063-074>077-084>087. && UPDATE...Finch SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...99 FIRE WEATHER...99
Hazardous weather outlook, May 6, 3:50 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 350 AM CDT Mon May 6 2024 KSZ030-031-043>046-061>066-074>081-084>090-070900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 350 AM CDT Mon May 6 2024 /250 AM MDT Mon May 6 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight An outbreak of significant severe weather is forecast Today across much of southwest and central Kansas. The greatest risk will be along and east of the Highway 283 corridor from early afternoon through the early evening hours. All severe weather types can be expected, including the possibility of strong, long- lived tornadoes. A Red Flag Warning is in effect for areas west of Highway 83 for This afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Fire Weather Watch in effect for areas west of highway 23 Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed as early as noon across the northern counties, and by early to mid afternoon over the south central Kansas counties. 99
In the hours before
Special weather statement, May 6, 12:54 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1254 PM CDT Mon May 6 2024
KSZ044-045-061830-
Lane KS-Ness KS-
1254 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND EASTERN
LANE COUNTIES THROUGH 130 PM CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dighton, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Dighton around 100 PM CDT.
Other locations in the path of this storm include Pendennis and
Utica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.
&&
LAT...LON 3862 10009 3834 10042 3841 10056 3870 10039
3870 10028
TIME...MOT...LOC 1754Z 213DEG 32KT 3843 10044
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 6, 12:57 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1257 PM CDT Mon May 6 2024
KSZ030-031-061830-
Trego KS-Ellis KS-
1257 PM CDT Mon May 6 2024
...STRONG THUNDERSTORMS WILL IMPACT TREGO AND NORTHWESTERN ELLIS
COUNTIES THROUGH 130 PM CDT...
At 1257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Wakeeney to 6 miles north of
Arnold. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Wakeeney and Trego Center around 100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.
&&
LAT...LON 3871 9971 3870 10015 3913 9995 3913 9953
TIME...MOT...LOC 1757Z 262DEG 18KT 3912 9988 3873 10005
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 6, 1:19 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
119 PM CDT Mon May 6 2024
KSZ030-044-045-061900-
Trego KS-Lane KS-Ness KS-
119 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS...TREGO AND
NORTHEASTERN LANE COUNTIES THROUGH 200 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utica, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Ness,
Trego and northeastern Lane Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for west central
Kansas.
&&
LAT...LON 3895 9965 3856 10023 3865 10036 3870 10033
3870 10015 3895 10015 3913 10003
TIME...MOT...LOC 1819Z 216DEG 39KT 3866 10024
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, May 6, 1:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Dodge City KS
155 PM CDT Mon May 6 2024
KSZ030-031-061930-
Trego KS-Ellis KS-
155 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TREGO AND
NORTHWESTERN ELLIS COUNTIES THROUGH 230 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ogallah, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Ogallah around 200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central and
west central Kansas.
&&
LAT...LON 3882 9980 3892 9993 3913 9983 3913 9930
TIME...MOT...LOC 1855Z 225DEG 43KT 3896 9979
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERLocal storm report, May 6, 2:03 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
203 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM Hail Ogallah 38.99N 99.73W
05/06/2024 M1.00 Inch Trego KS Emergency Mngr
&&
GTSpecial weather statement, May 6, 2:07 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Dodge City KS 207 PM CDT Mon May 6 2024 KSZ078>080-061945- Kiowa KS-Edwards KS-Ford KS- 207 PM CDT Mon May 6 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES THROUGH 245 PM CDT... At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near Bucklin, moving northeast at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of southeastern Ford, northwestern Kiowa and southwestern Edwards Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Tornado Watch remains in effect until 1100 PM CDT for south central and southwestern Kansas. && LAT...LON 3749 9961 3757 9975 3787 9959 3775 9932 TIME...MOT...LOC 1907Z 208DEG 28KT 3760 9964 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH SPRINGER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:46 AM CDT | Fire Weather Watch | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 13 hr |
| May 6, 12:54 PM CDT | Special Weather Statement | DDC | Lane | 36 min |
| May 6, 12:57 PM CDT | Special Weather Statement | DDC | Trego | 33 min |
| May 6, 1:19 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| May 6, 1:55 PM CDT | Special Weather Statement | DDC | Trego | 35 min |
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 48 min |
| May 6, 2:04 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 30 min |
| May 6, 2:07 PM CDT | Special Weather Statement | DDC | Kiowa | 38 min |
| May 6, 2:41 PM CDT | Special Weather Statement | DDC | Pawnee | 34 min |
| May 6, 2:47 PM CDT | Special Weather Statement | DDC | Edwards | 28 min |
| May 6, 2:52 PM CDT | Special Weather Statement | DDC | Pawnee | 23 min |
| May 6, 3:05 PM CDT | Special Weather Statement | DDC | Ellis | 25 min |
| May 6, 3:05 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush, Stafford | 40 min |
| May 6, 3:16 PM CDT | Special Weather Statement | DDC | Kiowa | 29 min |
| May 6, 3:18 PM CDT | Special Weather Statement | DDC | Comanche | 27 min |
| May 6, 3:19 PM CDT | Special Weather Statement | DDC | Edwards | 26 min |
| May 6, 3:28 PM CDT | Red Flag Warning | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 29 hr |
| May 6, 3:31 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 44 min |
| May 6, 3:32 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa, Pratt | 28 min |
| May 6, 3:34 PM CDT | Special Weather Statement | DDC | Ellis | 26 min |
| May 6, 3:45 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 27 min |
| May 6, 4:01 PM CDT | Special Weather Statement | DDC | Pratt | 29 min |
| May 6, 4:04 PM CDT | Special Weather Statement | DDC | Comanche | 26 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 44 min |
| May 6, 4:17 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 43 min |
| May 6, 4:46 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt, Stafford | 44 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 28 min |
| May 6, 5:23 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 17 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.